| Model Number |
RBYLP0430 |
| Medical Device Problem Codes |
Failure to Advance (2524); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/30/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-01638.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat coronary artery disease (cad) using ruby coil lps, a non-penumbra microcatheter, and a guidewire.During the procedure, a ruby coil lp would not advance at all past its initial position within its introducer sheath.Subsequently, the physician kinked the pusher assembly of the ruby coil lp.Therefore, the ruby coil lp was removed.While attempting to advance the next ruby coil lp, the same issue occurred; therefore, the ruby coil lp was also removed.The procedure was completed using new ruby coil lps and penumbra smart coils (smart coil).There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed kinks near the pusher assembly mid-joint.Further evaluation of the device revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced during advancement and the device may not be advanced out of the introducer sheath.Forceful advancement against this resistance likely contributed to the kinks near the pusher assembly mid-joint.During functional testing, the pusher assembly mid-joint was able to advance through the introducer sheath friction lock with resistance.Then additional resistance was experienced due to the pusher assembly kink, and the ruby coil lp could not be advanced through the introducer sheath.Evaluation of the returned ruby coil lp revealed that the pusher assembly mid-joint was retracted within the introducer sheath friction lock.If this occurs, resistance will likely be experienced during advancement and the device may not be advanced out of the introducer sheath.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance.Then the ruby coil lp was able to advance through the introducer sheath without issue.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01638.H3 other text : placeholder.